Alert archive / Maine / Beach Hazards Statements in 2020

Beach Hazards Statement 14, NWS Caribou, ME

July 24, 2020Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 24, 2020, 3:17 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 24, 2020, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2020, 3:17 AM EDT (07:17 UTC)
In effect from
Jul 24, 2020, 8:00 AM EDT
Expired
Jul 24, 2020, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2020-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2020-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

566 
WHUS41 KCAR 240717
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
317 AM EDT Fri Jul 24 2020

MEZ029-030-241530-
/O.NEW.KCAR.BH.S.0014.200724T1200Z-200725T0000Z/
Coastal Hancock-Coastal Washington-
317 AM EDT Fri Jul 24 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the upper 70s to lower 80s 
  may cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the lower to middle 
  50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
2 follow-up statements
977 
WHUS41 KCAR 241346
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
946 AM EDT Fri Jul 24 2020

MEZ029-030-250000-
/O.CON.KCAR.BH.S.0014.000000T0000Z-200725T0000Z/
Coastal Hancock-Coastal Washington-
946 AM EDT Fri Jul 24 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...The warm air temperatures in the upper 70s to lower 80s 
  may cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the lower to middle 
  50s.

* WHERE...Coastal Washington and Coastal Hancock Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
287 
WHUS41 KCAR 250023
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
823 PM EDT Fri Jul 24 2020

MEZ029-030-250900-
/O.EXP.KCAR.BH.S.0014.000000T0000Z-200725T0000Z/
/O.NEW.KCAR.BH.S.0015.200725T1200Z-200726T0000Z/
Coastal Hancock-Coastal Washington-
823 PM EDT Fri Jul 24 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

* WHAT...The warm air temperatures in the upper 70s to lower 80s 
  may cause people to underestimate the dangers of the cold water 
  temperatures which are currently lower to middle 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT Saturday through Saturday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 24, 1:36 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 24, 1:36 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
136 AM EDT Fri Jul 24 2020

.SYNOPSIS...
Weak low pressure will cross the region tonight. High pressure
will build across the region Friday through Saturday. A cold
front will slowly sink across the region Sunday through Monday
then return in the form of a warm front Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
135 am update...
Showers continuing acrs nrn areas tonight in advance of s/wv
just now mvg into nrn half of the state per latest wv imagery.
Expect these wl continue for another 1-3 hours before sliding
east and diminishing. Convection has dvlpd in the last hr in
RRQ of jet mvg thru the region and in area of 500 J MLCAPE and
0-6km shear around 40kts. Hv updated fcst to include isold
thunder for ern zones thru 07z bfr exiting into NB.

Previous discussion blo...
Friday will feature NW flow and a drier airmass. Some
stratocumulus mainly in the north, but overall a quiet, dry day.
Though less muggy than Thursday, it will be a bit warmer thanks
to less clouds and a shift to light offshore flow.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
High pressure will remain across the region Friday night/Saturday,
with a frontal boundary north of Maine. Expect mostly clear
skies across the forecast area Friday night. Across northern
areas, expect mostly sunny skies Saturday morning with a partly
sunny afternoon. Could also have the slight chance of a shower
across the Saint John Valley later Saturday afternoon. Mostly
sunny skies are expected Downeast Saturday. The cold front to
the north of Maine will begin to sink toward the Saint John
Valley Saturday night. The pattern aloft is favorable to support
overnight convection. A potential convective complex moving
over the top of the upper ridge to the west could move southeast
across the region Saturday night through early Sunday. Though
the exact track is uncertain, the better chances appear to be
across northern portions of the forecast area. This thunderstorm
complex could affect northern portions of the region Sunday
morning. The cold front should sink across northern Maine Sunday
which will keep the chance of showers/thunderstorms across
northern areas. Across Downeast areas Sunday, expect partly
sunny skies along with a chance of mostly afternoon
showers/thunderstorms. Temperatures will be at above normal
levels Saturday. Near normal level temperatures are expected
across northern areas Sunday, with above normal level
temperatures Downeast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Unsettled conditions are expected Sunday night through
Thursday. The upper level pattern is similar Sunday night which
could allow another overnight thunderstorm complex to move
southeast across the region from Quebec province with the exact
track again uncertain. The cold front should move south across
the region Monday with a chance of showers/thunderstorms. Low
pressure approaching from the west could draw the front back
north in the form of a warm front Tuesday, with a cold front
approaching late. Expect a chance of showers/thunderstorms
Tuesday. The low should draw the cold front across the region
Wednesday with another chance of showers/thunderstorms. An
approaching upper trof could keep the risk of showers across
the region Thursday. Near normal, to slightly above normal,
level temperatures are expected Monday. Near normal level
temperatures are expected Tuesday, with slightly below normal
level temperatures Wednesday/Thursday.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: IFR at Downeast terminals thru around 09z this mrng.
VLIFR at BGR looks to be predominant thru 08z bfr drier air
begins to move in. BHB likely to vary btwn IFR and VFR thru this
time. Further to the north expect VFR with an ocnl unrestricted
shower passing over terminals early in forecast.

SHORT TERM:
Friday night through Saturday...VFR.

Saturday night...Variable conditions with showers/thunderstorms
across northern and central areas. Generally VFR Downeast.

Sunday...Variable conditions with showers/thunderstorms across
northern and central areas. Across Downeast areas, VFR early then
variable conditions with a chance of showers/thunderstorms during
the afternoon.

Sunday night through Tuesday...Unsettled conditions with chances of
showers and thunderstorms. Variable conditions with any showers or
thunderstorms or any overnight fog. Otherwise, VFR.

&&

.MARINE...
NEAR TERM: Winds/seas will remain SCA levels through Friday.
Areas of fog are expected tonight, along with scattered showers
or an isolated thunderstorm through midnight.

SHORT TERM: Winds/seas below small craft advisory levels Friday
night through Sunday. Visibilities reduced at times in fog
Friday night through Saturday night. A slight chance of an
afternoon shower/thunderstorm Sunday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Farrar/Foisy
Short Term...Norcross
Long Term...Norcross
Aviation...Farrar/Foisy/Norcross
Marine...Farrar/Foisy/Norcross
Hazardous weather outlook, Jul 23, 10:21 PM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1021 PM EDT Thu Jul 23 2020

MEZ001>006-010-011-015-031-250230-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-
1021 PM EDT Thu Jul 23 2020

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot
Valley Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ016-017-029-030-032-250230-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Northern Washington-
1021 PM EDT Thu Jul 23 2020

This Hazardous Weather Outlook is for Coastal DownEast Maine, Far
Eastern Maine and Interior DownEast Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-250230-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1021 PM EDT Thu Jul 23 2020

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.